What Happens If Your B6 Is Too High?

What is too much vitamin B6?

Taking more than 1,000 mg of supplemental B6 a day may cause nerve damage and pain or numbness in the hands or feet.

Some of these side effects have even been documented after just 100–300 mg of B6 per day ( 49 ).

For these reasons, the tolerable upper limit of vitamin B6 is 100 mg per day for adults (3, 50 )..

What is toxic level of B6?

The US authorities set the no-observed-adverse-effect-level at 200 mg per day and the safe upper limit at 100 mg per day. A report of neurotoxicity in 2 patients who had taken 24 mg and 40 mg of vitamin B6 per day respectively, may be coincidence rather than a true toxic effect of such relatively low doses.

How long does it take to lower B6?

Other than with extremely high doses of vitamin B6, neurologic dysfunction improves following cessation of vitamin B6 supplementation and usually, but not always, resolves within six months.

Can too much B6 cause tingling?

The answer to your question is yes, B6 can produce a tingling sensation. Large doses of the vitamin can affect the nerves that carry sensory information to the brain, and tingling is one of the symptoms of sensory neuropathy, as it is called.

When is the best time of day to take vitamin B6?

Because of its energy-boosting abilities, the best time of day to take a B vitamin is after waking up. Also, recent research indicates that vitamin B-6 may potentially interfere with sleep and induce vivid dreams. To avoid this adverse effect, people may wish to take them earlier in the day.

How much B6 should I take to lower prolactin?

A preliminary trial of 200 to 600 mg daily of vitamin B6 restored menstruation and normalized prolactin levels in three amenorrheic women with high initial prolactin levels; however, 600 mg daily of vitamin B6 had no effect on amenorrheic women who did not have high prolactin levels.

Is vitamin B6 nerve damage reversible?

In most instances, the clinical signs of toxicity were reversible once ingestion of high doses of vitamin B6 had ceased. However, in some instances where the dose of this vitamin was especially high, signs of damage remained.

What causes high vitamin B6 levels?

Vitamin B6 toxicity is rare but can result from taking high doses of vitamin B6 supplements. Vitamin B6 (pyridoxine) is essential for the processing (metabolism) of carbohydrates, amino acids, and fats (lipids), as well as for normal nerve function and for the formation of red blood cells.

How do you get rid of vitamin B6 toxicity?

There is no specific treatment or antidote for pyridoxine toxicity.

Can too much B6 cause neuropathy?

Background: B-Complex vitamins are essential for functioning of the nervous system, and supplementation is generally well tolerated. Although rare, excess pyridoxine can lead to paradoxical neurotoxicity— resulting in irreversible sensory neuropathy.

What should your vitamin B6 level be?

Reference range is 5 to 50 ug/L. The Food and Nutrition Board at the Institute of Medicine of the National Academies used a plasma pyridoxal-5-phosphate level of 5 ug/L (20 nmol/L) as the major indicator of adequacy to calculate the Recommended Dietary Allowances (RDAs) for adults.

What is the maximum B6 vitamin per day?

The recommended maximum daily intake is: Children 1-3 years, 30 mg; Children 4-8 years, 40 mg; Children 9-13 years, 60 mg; Adults, pregnant and breast-feeding women, 14-18 years, 80 mg; and Adults, pregnant and breast-feeding women, over 18 years, 100 mg.

What are the symptoms of too much vitamin B6?

However, taking too much vitamin B-6 from supplements can cause:A lack of muscle control or coordination of voluntary movements (ataxia)Painful, disfiguring skin lesions.Heartburn and nausea.Sensitivity to sunlight (photosensitivity)Numbness.Reduced ability to sense pain or extreme temperatures.Feb 3, 2021

Is taking too much vitamin B6 bad for you?

What happens if I take too much vitamin B6? When taking a supplement, it’s important not to take too much. Taking 200mg or more a day of vitamin B6 [LK2] can lead to a loss of feeling in the arms and legs known as peripheral neuropathy. This will usually improve once you stop taking the supplements.